Geometry & Topology

Chord arc properties for constant mean curvature disks

William Meeks and Giuseppe Tinaglia

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/gt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove a chord arc type bound for disks embedded in 3 with constant mean curvature that does not depend on the value of the mean curvature. This bound is inspired by and generalizes the weak chord arc bound of Colding and Minicozzi in Proposition 2.1 of Ann. of Math. 167 (2008) 211–243 for embedded minimal disks. Like in the minimal case, this chord arc bound is a fundamental tool for studying complete constant mean curvature surfaces embedded in 3 with finite topology or with positive injectivity radius.

Article information

Source
Geom. Topol., Volume 22, Number 1 (2018), 305-322.

Dates
Received: 4 November 2015
Revised: 12 March 2017
Accepted: 9 April 2017
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513774914

Digital Object Identifier
doi:10.2140/gt.2018.22.305

Mathematical Reviews number (MathSciNet)
MR3720345

Zentralblatt MATH identifier
1378.53014

Subjects
Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 49Q05: Minimal surfaces [See also 53A10, 58E12] 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]

Keywords
minimal surface constant mean curvature minimal lamination positive injectivity radius curvature estimates one-sided curvature estimate chord arc

Citation

Meeks, William; Tinaglia, Giuseppe. Chord arc properties for constant mean curvature disks. Geom. Topol. 22 (2018), no. 1, 305--322. doi:10.2140/gt.2018.22.305. https://projecteuclid.org/euclid.gt/1513774914


Export citation

References

  • T H Colding, W P Minicozzi, II, The space of embedded minimal surfaces of fixed genus in a $3$–manifold, IV: Locally simply connected, Ann. of Math. 160 (2004) 573–615
  • T H Colding, W P Minicozzi, II, The Calabi–Yau conjectures for embedded surfaces, Ann. of Math. 167 (2008) 211–243
  • S Lojasiewicz, Triangulation of semi-analytic sets, Ann. Scuola Norm. Sup. Pisa 18 (1964) 449–474
  • F J López, A Ros, Complete minimal surfaces with index one and stable constant mean curvature surfaces, Comment. Math. Helv. 64 (1989) 34–43
  • W H Meeks, III, H Rosenberg, The minimal lamination closure theorem, Duke Math. J. 133 (2006) 467–497
  • W H Meeks, III, H Rosenberg, Maximum principles at infinity, J. Differential Geom. 79 (2008) 141–165
  • W H Meeks, III, G Tinaglia, Existence of regular neighborhoods for $H$–surfaces, Illinois J. Math. 55 (2011) 835–844
  • W H Meeks, III, G Tinaglia, One-sided curvature estimates for $H$–disks, preprint (2014)
  • W H Meeks, III, G Tinaglia, Curvature estimates for constant mean curvature surfaces, preprint (2015)
  • W H Meeks, III, G Tinaglia, Limit lamination theorem for $H$–disks, preprint (2015)
  • W H Meeks, III, G Tinaglia, The geometry of constant mean curvature surfaces in $\mathbb{R}^3$, preprint (2016)
  • W H Meeks, III, S T Yau, The classical Plateau problem and the topology of three-dimensional manifolds: the embedding of the solution given by Douglas–Morrey and an analytic proof of Dehn's lemma, Topology 21 (1982) 409–442
  • H Rosenberg, R Souam, E Toubiana, General curvature estimates for stable $H$–surfaces in $3$–manifolds and applications, J. Differential Geom. 84 (2010) 623–648